MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-36F
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: v40 cocr lfit head 36mm/+5;6260-9-236;1l8kt4.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the surgeon performed an 'irrigation & debridement' of a total hip arthroplasty.When removing the polyethylene insert he noticed that the surface looked delaminated and scored.It was further reported that the index operation only occurred 4 weeks prior on (b)(6) 2020.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed by material analysis.Method & results: product evaluation and results: visual inspection of the returned device noted the following: damage consistent with the explantation process was observed on the insert.A higher magnification image ofarticulating surface shows damage consistent with burnishing, scratching, and third body indentations.The damage modes present on the articulating surface are common damage modes.Material analysis of the returned device noted the following: conclusion: the damage present on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Eds showed the head was consistent with astm f1537 and the debris on the interior taper was consistent with an oxide / corrosion process, biological material, material transfer from a object.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: it was reported that the surgeon performed an 'irrigation & debridement' of a total hip arthroplasty.When removing the polyethylene insert he noticed that the surface looked delaminated and scored.It was further reported that the index operation only occurred 4 weeks prior on (b)(6) 2020.3 ap hip xrays were reviewed: a preop fil showing advanced osteoarthritis and two post operative films showing a tha in expected position.Both postop xrays show the presence of a cerclage wire and a free bone fragment juxtaposed to the lesser trochanter.It is reasonable to assume that during the index surgery a calcar fracture occurred.No explanation for the need for an i & d or the delamination of the polyethylene can be gleaned from this information".Product history review: review of the device history records indicate 32 devices were manufactured and accepted into final stock on 13/01/2020 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10655501
Report Number0002249697-2020-02095
Device Sequence Number11454916
Product Code LPH
UDI-Device Identifier07613327039535
UDI-Public07613327039535
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number623-00-36F
Device Catalogue Number623-00-36F
Device Lot Number4Y54JV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer11/26/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;